Colorado, 2016Tornadoes and Hail in Colorado, April 15, 2016
April 15, 2016 · NWS PUB · 9 events in 3 counties and zones
Severe storms erupted across the southeast plains across Kiowa, Bent, and Baca Counties, causing hail up to the size of golfballs. Four tornados occurred across open areas in Kiowa and Bent Counties, and caused no damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe storms erupted across the southeast plains across Kiowa, Bent, and Baca Counties, causing hail up to the size of golfballs. Four tornados occurred across open areas in Kiowa and Bent Counties, and caused no damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Apr 15, 12:59 PM MST, 9 minutes earlier.
Area forecast discussion, Apr 15, 12:59 PM MST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
159 PM MDT FRI APR 15 2016
.UPDATE...
ISSUED AT 158 PM MDT FRI APR 15 2016
UPDATED FOR TORNADO WATCH FOR KIOWA...PROWERS..BACA...AND
BENT COUNTIES. TORNADIC STORM CURRENTLY OVER SRN KIOWA COUNTY
WITH FURTHER DEVELOPMENT EXPECTED THIS AFTERNOON AND EVE. ROSE
UPDATE ISSUED AT 1029 AM MDT FRI APR 15 2016
UPDATE TO CONVERT BALANCE OF WINTER STORM WATCH. FOR THE
SAN LUIS VALLEY...HAVE GONE WITH A WARNING FOR THE NORTHERN
PORTION OF THE VALLEY. AREAS CLOSER TO PONCHA PASS...INCLUDING
VILLA GROVE...SHOULD SEE WARNING CRITERIA SNOWS OF UP TO A
FOOT. SOUTHERN PORTIONS OF THE VALLEY WILL BE HIGHLY DEPENDENT
ON THE TEMP PROFILE AND CHANGEOVER TO SNOW SAT MORNING.
KALS SNOW AMOUNTS COULD BE HIGHLY VARIABLE DEPENDING ON THE
CHANGEOVER TIMING...BUT SEVERAL INCHES SEEM REASONABLE.
ZONES EAST OF THE MOUNTAINS WILL ALSO HAVE HIGHLY VARIABLE
SNOW POTENTIAL BASED MAINLY ON ELEVATION. WITH SNOW LEVELS
IN THE 5000-6000 FOOT RANGE...VERY SLIGHT LOCAL TEMP VARIATIONS
WILL RESULT IN BIG SHIFTS OF SNOW ACCUMS. SO...WESTERN PORTIONS
OF FREMONT...HUERFANO...AND LAS ANIMAS COUNTIES WILL SEE THE
BEST POTENTIAL FOR SIGNIFICANT SNOW ACCUMS. FOR EXAMPLE... ERN
FREMONT COULD SEE SIGNIFICANTLY HIGHER ACCUMS FARTHER UP THE
ARKANSAS...WHERE ELEVATIONS ARE NR 6000 FEET...AS OPPOSED TO AREAS
NR FLORENCE AND PENROSE...WHICH ARE CLOSER TO 5000 FEET. ROSE
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 510 AM MDT FRI APR 15 2016
...SEVERE STORMS...HEAVY SNOW...AND HEAVY RAIN...
A MAJOR STORM WILL IMPACT THE AREA BEGINNING TODAY. SEVERE
THUNDERSTORM DEVELOPMENT IS LIKELY OVER THE EASTERN PLAINS THIS
AFTERNOON. THE MOST LIKELY AREA FOR OCCURRENCE WILL BE OVER THE
PLAINS EAST OF THE I-25 CORRIDOR. THE STORM PREDICTION CENTER HAS
THE AREA OF MARGINAL CONCERN EXTENDING BACK TO ABOUT A COLORADO
SPRINGS TO PUEBLO TO TRINIDAD LINE...WITH THE NEXT HIGHER LEVEL OF
CONCERN...THE SLIGHT RISK...JUST TO THE EAST OF EL PASO AND PUEBLO
COUNTIES...AND DROPPING SOUTH ACROSS LAS ANIMAS COUNTY. PLENTY OF
SHEAR...MOISTURE AND LIFT WILL BE PRESENT OVER THE PLAINS DURING THE
AFTERNOON. WHEN COMBINED WITH A DRY LINE THAT IS FORMING OUT
THERE...SHOULD BE AN ACTIVE DAY FOR CONVECTION SOME OF WHICH WILL
LIKELY BE SEVERE. TORNADOES...LARGE HAIL...STRONG WINDS...HEAVY RAIN
AND LIGHTNING WILL ALL BE CONCERNS...PRIMARILY BETWEEN 1 PM AND
MIDNIGHT...WITH THE GREATEST LEVEL OF THREAT LIKELY BETWEEN 4 PM TO
10 PM. HOWEVER...CONVECTION WILL CONTINUE OVER THE PLAINS THROUGH
THE NIGHT...AND WILL HAVE TO BE MONITORED CLOSELY FOR SEVERE AND
FLASH FLOOD POTENTIAL.
HEAVY SNOW WILL SPREAD INTO THE CONTINENTAL DIVIDE THIS AFTERNOON
AND THEN EAST TO THE REST OF THE MOUNTAINS AND THE PALMER DIVIDE
OVERNIGHT TONIGHT. NEW SNOWFALL AMOUNTS BY SATURDAY MORNING WILL
GENERALLY RANGE FROM 4 TO 8 INCHES IN THE MOUNTAINS...WITH ANYWHERE
FROM 1 TO ABOUT 4 INCHES IN THE HIGH VALLEYS. ACROSS THE LOWER
ELEVATIONS...THE SNOW LEVEL WILL START OUT KIND OF HIGH INITIALLY
THIS EVENING BUT THEN LOWER TO NEAR 6000 FEET OR SO BY SATURDAY
MORNING. ACCUMULATIONS ABOVE 6000 FEET WILL BE HIGHLY
VARIABLE...RANGING FROM AS MUCH AS 4 INCHES ALONG THE PALMER DIVIDE
TO AN INCH OR LESS DOWN AT THE 6000 FOOT LEVEL. BELOW 6000
FEET...PRIMARILY JUST RAIN THROUGH THE NIGHT...WITH SOME MODERATE TO
HEAVY SHOWERS POSSIBLE AT TIMES. DUE TO ABUNDANT AMOUNTS OF
MOISTURE...LIFT AND INSTABILITY ASSOCIATED WITH THIS STORM
SYSTEM...EMBEDDED THUNDERSTORMS WILL ALSO BE PART OF THE MIX
STARTING THIS AFTERNOON. JUST ABOUT ANYPLACE AROUND THE AREA COULD
SEE A THUNDERSTORM THIS AFTERNOON THROUGH TONIGHT. THE PRIMARY
THREATS WITH ANY STORMS WILL BE LIGHTNING...GUSTY WINDS...HEAVY RAIN
AND HAIL. AND...IN AREAS WHERE IT IS COLD ENOUGH...CONVECTIVE
SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE WITH ANY
SUCH STORMS.
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 510 AM MDT FRI APR 15 2016
...A BLAST OF MOISTURE FOR THE REGION THIS WEEKEND...
SATURDAY THROUGH TUESDAY...A SLOW MOVING UPPER LOW PRESSURE SYSTEM
WILL TRACK ACROSS NORTHERN NEW MEXICO ON SATURDAY...WRAPPING
ABUNDANT MOISTURE UP INTO COLORADO WHILE AT THE SAME TIME DRAWING
COLDER AIR DOWN OUT OF MONTANA AND WYOMING. SIGNIFICANT SNOW AMOUNTS
ARE EXPECTED THROUGH SAT INTO EARLY SUN MORNING...AND NUMEROUS
HIGHLIGHTS ARE IN EFFECT FOR THE HIGHER ELEVATIONS. SNOW LEVELS ARE
FORECAST TO DROP TO JUST ABOVE 5000 FEET...WHICH KEEPS PUEBLO IN
RAIN BUT SPREADS SNOW ACROSS COLORADO SPRINGS. ALSO...MAX TEMP FOR
THE DAY ON SAT FOR THE I25 CORRIDOR WILL LIKELY OCCUR BETWEEN 8 AM
AND 10 AM...WITH FALLING TEMPS THEN THROUGH THE REMAINDER OF THE
MORNING AND AFTERNOON. MAX TEMPS ARE FORECAST TO ONLY CLIMB INTO THE
30S AND 40S...THOUGH THE FAR EASTERN PLAINS NEAR THE KANSAS BORDER
SHOULD WARM TO AROUND 60F. ALSO...CONTINUING ENHANCED DYNAMICS AND
SHEAR DICTATE THUNDERSTORM MENTION THROUGHOUT THE DAY.
THE UPPER LOW SLOWLY SLIDES TO THE NORTH TO THE CO/WY BORDER ON
SUN...LOWERING PCPN CHANCES AS MODELS INDICATE SOME DRIER AIR
GETTING WRAPPED UP IN THE LOW AND SLIPPING INTO SE CO. THE LOW
FLATTENS OUT OVER WY AND CO ON MON...THEN FINALLY EDGES TO THE EAST
OUT OF THE AREA ON TUE. SUNDAY WILL LIKELY BE THE COLDEST DAY OF THE
EXTENDED PERIOD...WITH BOTH SUN MORNING AND MON MORNING BEING THE
COLDEST MORNINGS. ANY NEW PLANTINGS SHOULD BE ATTENDED TO BOTH
MORNINGS JUST TO BE SAFE.
TEMPS WILL START WARMING BACK UP MON AND EVEN MORE SO TUE...BUT THIS
IS EXPECTED TO BE ABOUT A 4 DAY PERIOD OF UNSETTLED AND COOL WEATHER
WITH A HEALTHY AMOUNT OF MOISTURE BEING INJECTED INTO THE LOCAL
SYSTEM.
WEDNESDAY AND THURSDAY...TEMPORARY RIDGING RETURNS TO THE
REGION...WITH JUST ISOLATED CONVECTION FORECAST FOR THE HIGHER
TERRAIN EACH AFTN. TEMPS ARE FORECAST TO CLIMB INTO THE 60S ON
WED...THEN 60S TO MID 70S FOR THU. MOORE
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1109 AM MDT FRI APR 15 2016
A MAJOR SPRING STORM IS ON TRACK TO AFFECT OUR AREA THROUGH THE
WEEKEND. SIGNIFICANT IMPACT ARE EXPECTED TO THE TAF
TERMINALS...PARTICULARLY KCOS AND KALS. HAZARDOUS FLIGHT
CONDITIONS ARE EXPECTED...ESPECIALLY FROM 06Z TONIGHT THROUGH
MUCH OF SATURDAY. VERTICAL AND HORIZONTAL WIND SHEAR WILL BE
HIGH THROUGH SAT EVE. AT KALS...EXPECT CONDITIONS TO DETERIORATE
AFTER 06-09Z TONIGHT AS PRECIP CHANGES OVER TO SN. IFR IS LIKELY
SAT MORNING. AT KCOS...MAIN CONCERN WILL BE STRONG N-NE WINDS
TONIGHT THROUGH SAT. WITH PRECIP LIKELY CHANGING TO SN SAT
MORNING...COULD SEE IFR-VLIFR CONDITIONS DEVELOP AS WINDS GUST
IN THE 40 KT RANGE. AT KPUB...PRECIP WILL LIKELY REMAIN AS RA
THROUGH SATURDAY...BUT MVFR-IFR CONDITIONS ARE LIKELY DURING THIS
TIME. THIS SYSTEM IS VERY DYNAMIC...SO E4XPECT FREQUENT UPDATES TO
EXPECTED CONDITIONS. ROSE
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 6 AM MDT SUNDAY FOR COZ058>060-066-
068.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 AM MDT SUNDAY
FOR COZ061>063-065-067-072>080.
WINTER WEATHER ADVISORY FROM 6 AM SATURDAY TO 6 AM MDT SUNDAY
FOR COZ070-071-083-088.
RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR COZ229-230-233.
WINTER STORM WARNING FROM 6 AM SATURDAY TO 6 AM MDT SUNDAY FOR
COZ069-087.
WINTER STORM WARNING UNTIL 6 AM MDT SUNDAY FOR COZ081-082.
WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 AM MDT SUNDAY
FOR COZ084.
&&
UPDATE...ROSE
SHORT TERM...LW
LONG TERM...MOORE
AVIATION...ROSE
Hazardous weather outlook, Apr 15, 11:54 AM MST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1254 PM MDT FRI APR 15 2016
COZ058>089-093>099-161900-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1254 PM MDT FRI APR 15 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SEVERE THUNDERSTORMS WILL BE LIKELY ACROSS THE PLAINS TODAY.
THE HIGHEST RISK WILL BE EAST OF A LINE FROM LIMON TO LA JUNTA TO
KIM. TORNADOES...LARGE HAIL...STRONG WINDS...HEAVY RAIN AND
LIGHTNING WILL ALL BE CONCERNS. THE PRIMARY WINDOW OF CONCERN WILL
BE BETWEEN 1 PM AND MIDNIGHT MDT...WITH THE GREATEST LEVEL OF
THREAT LIKELY BETWEEN 4 PM AND MIDNIGHT. HOWEVER...CONVECTION
WILL CONTINUE OVER THE PLAINS THROUGH THE NIGHT AND WILL HAVE TO
BE MONITORED CLOSELY FOR SEVERE AND FLASH FLOOD POTENTIAL.
HEAVY SNOW WILL SPREAD INTO THE CONTINENTAL DIVIDE TODAY AND THEN TO
THE HIGH VALLEYS...THE EASTERN MOUNTAINS AND THE PALMER DIVIDE
TONIGHT. NEW SNOWFALL AMOUNTS BY SATURDAY MORNING WILL GENERALLY
RANGE FROM 4 TO 8 INCHES IN THE MOUNTAINS...WITH ANYWHERE FROM 1 TO
ABOUT 4 INCHES IN THE HIGH VALLEYS. ACROSS THE LOWER ELEVATIONS...
THE SNOW LEVEL WILL START OUT AROUND 8000 FEET THIS EVENING BUT THEN
LOWER TO NEAR 6000 FEET BY SATURDAY MORNING. ACCUMULATIONS ABOVE
6000 FEET WILL BE HIGHLY VARIABLE...RANGING FROM AS MUCH AS 4 INCHES
ALONG THE PALMER DIVIDE TO AN INCH OR LESS DOWN AT THE 6000 FOOT
LEVEL.
DUE TO ABUNDANT AMOUNTS OF MOISTURE...LIFT AND INSTABILITY WITH THIS
STORM SYSTEM...ALL AREAS OF SOUTHERN COLORADO WILL SEE A CHANCE OF
THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY THREATS WITH
ANY STORMS WILL BE LIGHTNING...GUSTY WINDS...HEAVY RAIN AND HAIL. IN
AREAS WHERE IT IS COLD ENOUGH...THUNDERSTORMS MAY PRODUCE CONVECTIVE
SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR.
FIRE DANGER LEVELS WILL BE HIGH AGAIN TODAY OVER PORTIONS OF THE
PLAINS. A COMBINATION OF GUSTY WINDS AND LOW HUMIDITIES WILL CREATE
CONDITIONS FAVORABLE FOR THE RAPID IGNITION...GROWTH AND SPREAD OF
FIRES. OUTDOOR BURNING OR ANY OTHER ACTIVITIES THAT COULD START A
FIRE SHOULD BE AVOIDED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A LARGE...SLOW MOVING STORM SYSTEM WILL BRING A VARIETY OF
WEATHER HAZARDS TO THE REGION THIS WEEKEND.
IN THE MOUNTAINS...SNOW ACCUMULATIONS BY SUNDAY MORNING WILL
RANGE FROM 1 TO 2 FEET...WITH 3 TO EVEN 4 FEET POSSIBLE ON TOP OF
PIKES PEAK. ACROSS THE LOWER ELEVATIONS...A MIXTURE OF HEAVY RAIN
AND SNOW WILL BE POSSIBLE THIS WEEKEND. THE SNOW LEVEL WILL BE
NEAR 6000 FEET BY SATURDAY MORNING...THEN LOWER TO AROUND 5000
FEET BY SATURDAY EVENING. SEVERAL INCHES OF HEAVY WET SNOW WILL BE
POSSIBLE ABOVE THE SNOW LEVEL.
SEVERE THUNDERSTORMS AND HEAVY RAIN WILL BE POSSIBLE
SATURDAY...MAINLY ALONG THE DRYLINE NEAR THE KANSAS BORDER. IF
SEVERE STORMS DEVELOP...TORNADOES...LARGE HAIL AND STRONG WINDS
WILL ALL BE POSSIBLE IN ADDITION TO INTENSE HEAVY RAINFALL.
THE STORM WILL WEAKEN SUNDAY. HOWEVER...ENOUGH MOISTURE AND
INSTABILITY WILL EXIST FOR A CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS EACH DAY SUNDAY THROUGH THURSDAY. THE PRIMARY
THREATS FROM ANY STORMS DURING THIS PERIOD WILL BE LIGHTNING...
SMALL HAIL AND GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY THIS AFTERNOON THROUGH TONIGHT ACROSS MOST OF SOUTHERN
COLORADO.
44/44
In the hours before
Special weather statement, Apr 15, 11:37 AM MST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1237 PM MDT FRI APR 15 2016
COZ095-097-151915-
WESTERN KIOWA COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
1237 PM MDT FRI APR 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIOWA AND CENTRAL
BENT COUNTIES UNTIL 115 PM MDT...
AT 1236 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES SOUTH OF LAS ANIMAS...OR 23 MILES EAST OF NORTH LA JUNTA...MOVING
NORTH AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JOHN MARTIN RESERVOIR...HASTY...FORT LYON AND CADDOA.
LAT...LON 3775 10305 3780 10327 3827 10317 3820 10284
TIME...MOT...LOC 1836Z 194DEG 24KT 3785 10314
KT
Special weather statement, Apr 15, 12:20 PM MST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
120 PM MDT FRI APR 15 2016
COZ095>097-152000-
EASTERN KIOWA COUNTY CO-WESTERN KIOWA COUNTY CO-
LAS ANIMAS VICINITY/BENT COUNTY CO-
120 PM MDT FRI APR 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KIOWA AND NORTH CENTRAL
BENT COUNTIES UNTIL 200 PM MDT...
AT 120 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HASTY...OR 21 MILES WEST OF LAMAR...MOVING NORTH AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EADS...HASTY...SWEETWATER RESERVOIR...JOHN MARTIN RESERVOIR AND CADDOA.
LAT...LON 3807 10293 3811 10314 3861 10301 3852 10268
TIME...MOT...LOC 1920Z 197DEG 26KT 3817 10301
KT
Tornado, Kiowa
- When
- April 15, 1:08 PM MST to 1:38 PM MST
- Where
- Kiowa County, 7.59 mi SSW of Eads to 4.16 mi SSW of Eads
- Rating
- EFU
- Path length
- 3.85 mi
- Path width
- 150 yd
- Reported by
- Storm Chaser
- Coordinates
- 38.374, -102.819
Storm chasers captured video of a tornado across open country. The tornado caused no damage from which the NWS could assign an EF-scale rating.
Tornado, Kiowa
- When
- April 15, 1:26 PM MST to 1:28 PM MST
- Where
- Kiowa County, 5.43 mi SSW of Eads to 4.95 mi SSW of Eads
- Rating
- EFU
- Path length
- 0.5 mi
- Path width
- 100 yd
- Reported by
- Storm Chaser
- Coordinates
- 38.405, -102.808
Storm chasers captured video of a tornado across open country. The tornado caused no damage from which the NWS could assign an EF-scale rating.
Hail, Kiowa
- When
- April 15, 1:50 PM MST to 1:55 PM MST
- Where
- Kiowa County, 4.74 mi SW of Eads
- Measured
- 1.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.430, -102.840
Hail, Kiowa
- When
- April 15, 1:50 PM MST to 1:55 PM MST
- Where
- Kiowa County, Eads
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 38.480, -102.780
Tornado, Kiowa
- When
- April 15, 2:05 PM MST to 2:10 PM MST
- Where
- Kiowa County, 3.07 mi E of Eads to 3.44 mi ENE of Eads
- Rating
- EFU
- Path length
- 1.2 mi
- Path width
- 100 yd
- Reported by
- Storm Chaser
- Coordinates
- 38.477, -102.723
Storm chasers captured video of a tornado across open country. The tornado caused no damage from which the NWS could assign an EF-scale rating.
Hail, Kiowa
- When
- April 15, 2:20 PM MST to 2:25 PM MST
- Where
- Kiowa County, 4.84 mi N of Eads
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.550, -102.780
Hail, Kiowa
- When
- April 15, 3:05 PM MST to 3:10 PM MST
- Where
- Kiowa County, 2.07 mi S of Eads
- Measured
- 1.5 in hail
- Reported by
- Storm Chaser
- Coordinates
- 38.450, -102.780
Tornado, Bent
- When
- April 15, 5:10 PM MST to 5:13 PM MST
- Where
- Bent County, 4.59 mi NE of Mc Clave to 5.14 mi NE of Mc Clave
- Rating
- EFU
- Path length
- 0.59 mi
- Path width
- 100 yd
- Reported by
- Storm Chaser
- Coordinates
- 38.177, -102.791
Storm chasers captured video of a tornado across open country. The tornado caused no damage from which the NWS could assign an EF-scale rating.
Hail, Baca
- When
- April 15, 6:23 PM MST to 6:28 PM MST
- Where
- Baca County, 5.53 mi S of Campo
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 37.020, -102.580
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in Florida, April 15, 20161 death · 2 in hail · 4 events
- Tornadoes and Flooding in Kansas, April 15 to 16, 2016$80,000 · EF1 · 22 events
- Hail and Dense Fog in New Mexico, April 15 to 16, 20164 injured · $70,000 · 1.25 in hail · 3 events
- Tornadoes and Flash Flood in Oklahoma, April 15 to 16, 2016EF1 · 11 events
- Winter Storm in Wyoming, April 15 to 17, 201629 events
- Tornado and Hail in Texas, April 15, 2016EF0 · 28 events
- Winter Storm in Colorado, April 15 to 17, 201624 events
- Winter Storm in Montana, April 15, 201611 events
- High Surf in Hawaii, April 15 to 16, 201611 events
- Flash Flooding and Hail in Colorado, April 15 to 16, 20162.5 in hail · 11 events
- Heavy Snow and Winter Weather in Colorado, April 15 to 17, 201610 events
- High Surf in Oregon, April 15, 20161 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 626073, 626074, 626065, 626067, 626078, 626069, 626070, 626076, 626071.